Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 152, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 16, 2010, 1:40 AM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2010, 1:40 AM CDT (06:40 UTC)
- Expired
- Jul 16, 2010, 2:03 AM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1745 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:42 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 15, 11:42 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT THU JUL 15 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ONGOING THUNDERSTORMS AT KFYV AND KXNA WILL BE WINDING DOWN IN THE
FIRST COUPLE HOURS OF THE TAF VALID PERIOD. VFR CONDITIONS WILL
THEN PREVAIL UNTIL FRIDAY AFTERNOON WHEN SCATTERED STORMS WILL
ONCE AGAIN DEVELOP. THE ARKANSAS TAF SITES HAVE THE BEST CHANCE AT
A STORM SO WILL INCLUDE A PROB30 GROUP THERE. VFR CONDITIONS WILL
CONTINUE OUTSIDE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING.
&&
.PREV DISCUSSION... /ISSUED 855 PM CDT THU JUL 15 2010/
DISCUSSION...
COLD FRONT/OUTFLOW BOUNDARY HAS WORKED THROUGH THE TULSA
METRO AREA. ON A LARGER SCALE...THE COLD FRONT EXTENDS FROM
NEAR KSTL TO KOKM TO NEAR KHHF. SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE IN THE VICINITY OF THE BOUNDARY THIS EVENING AND WILL
DO SO FOR THE NEXT SEVERAL HOURS. WILL KEEP CHANCE POPS IN THE
FOR THE OVERNIGHT HOURS AS THE THREAT FOR SHOWERS AND THUNDERSTORMS
LINGERS AFTER MIDNIGHT.
SOME AREAS ARE ALREADY AT OR NEAR PROJECTED LOWS DUE TO THE RAIN
COOLED AIR. WILL MAKE ADJUSTMENTS TO THE GRIDS TO ACCOUNT FOR THIS.
OTHERWISE...CURRENT FORECAST IS ON TRACK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020-
ARZ029.
&&
AVIATION...05Hazardous weather outlook, Jul 15, 9:15 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 915 PM CDT THU JUL 15 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 915 PM CDT THU JUL 15 2010 ...EXCESSIVE HEAT TO CONTINUE... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS CONTINUE IN THE VICINITY OF A COLD FRONT THAT CURRENTLY STRETCHES ACROSS NORTHWEST ARKANSAS INTO NORTHEAST OKLAHOMA...NEAR A OKMULGEE OKLAHOMA TO FAYETTEVILLE ARKANSAS LINE. THE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS AS THE FRONTAL BOUNDARY SAGS TO THE SOUTH. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLOODING OF LOW LYING AREAS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... A LINGERING SURFACE BOUNDARY COMBINED WITH AN UPPER LEVEL SHORTWAVE MAY SUPPORT A FEW SEVERE THUNDERSTORMS FRIDAY AFTERNOON. THE EXCESSIVE HEAT AND HUMIDITY WILL PERSIST THROUGH THE WEEKEND AND WELL INTO NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... BE PREPARED FOR AN EXTENDED PERIOD OF HEAT RELATED ISSUES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 15, 10:50 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLASH FLOOD 2 NNE FARMINGTON 36.07N 94.23W
07/15/2010 WASHINGTON AR TRAINED SPOTTER
WATER COVERING THE ROAD UP TO 1.5 FEET DEEP IN SEVERAL
PLACES. CARS REPORTEDLY STALLED.
&&
KAHLocal storm report, Jul 15, 11:06 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1106 PM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 WNW FAYETTEVILLE 36.08N 94.21W
07/15/2010 WASHINGTON AR TRAINED SPOTTER
VEHICLE PARTIALLY SUBMERGED IN FLOOD WATERS ON SALEM
ROAD.
&&
KAHLocal storm report, Jul 15, 11:15 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD FAYETTEVILLE 36.06N 94.16W
07/15/2010 WASHINGTON AR BROADCAST MEDIA
MULTIPLE REPORTS OF FLOODING IN THE CITY OF
FAYETTEVILLE...INCLUDING SOME VEHICLES STALLED IN FLOOD
WATERS.
&&
KAHLocal storm report, Jul 15, 11:32 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM FLASH FLOOD 2 SSW JOHNSON 36.11N 94.18W
07/15/2010 WASHINGTON AR TRAINED SPOTTER
VEHICLE SUBMERGED IN FLOOD WATERS.
&&
KAHLocal storm report, Jul 16, 12:07 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM HEAVY RAIN W FAYETTEVILLE 36.06N 94.16W
07/15/2010 M3.48 INCH WASHINGTON AR BROADCAST MEDIA
MEASURED BY THE WEATHERBUG NETWORK AT THE OWL CREEK
SCHOOL.
&&
KAHSpecial weather statement, Jul 16, 1:33 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 AM CDT FRI JUL 16 2010
OKZ060-061-067-160715-
ROGERS OK-TULSA OK-WAGONER OK-
133 AM CDT FRI JUL 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN WAGONER...SOUTHERN ROGERS AND EASTERN TULSA
AT 133 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TULSA TO 11 MILES EAST OF ONETA...MOVING SOUTHEAST AT
10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...BROKEN ARROW AND ONETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND
PERIOD OF TORRENTIAL RAINFALL.
LAT...LON 3618 9593 3614 9549 3594 9540 3603 9593
TIME...MOT...LOC 0633Z 296DEG 09KT 3613 9589 3600 9549The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:40 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 65 min |
| Jul 15, 7:58 PM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jul 15, 8:19 PM CDT | Special Weather Statement | TSA | Wagoner | 26 min |
| Jul 16, 1:33 AM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| Jul 16, 2:01 AM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Jul 16, 2:31 AM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Jul 16, 2:23 PM CDT | River Flood Warning | TSA | Adair | 11 hr |
| Jul 16, 2:27 PM CDT | River Flood Advisory | TSA | Cherokee | 29 hr |
| Jul 16, 2:45 PM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 2 hr |
| Jul 16, 3:33 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 15 more | 4 days |
| Jul 16, 5:14 PM CDT | Special Weather Statement | TSA | Adair | 31 min |
| Jul 16, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 34 min |
| Jul 16, 5:34 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Jul 16, 5:37 PM CDT | Special Weather Statement | TSA | LeFlore | 38 min |
| Jul 16, 5:38 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Jul 16, 6:05 PM CDT | Special Weather Statement | TSA | Osage | 55 min |
| Jul 16, 6:14 PM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| Jul 16, 6:29 PM CDT | Areal Flood Advisory | TSA | Ottawa | 2 hr |
| Jul 16, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 59 min |
| Jul 16, 6:41 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Jul 16, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 60 min |
| Jul 16, 6:50 PM CDT | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 115 min |
| Jul 16, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware | 46 min |
| Jul 15, 9:19 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 116 min |
| Jul 15, 9:54 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 6 hr |
| Jul 15, 10:54 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 5 hr |
| Jul 16, 2:58 PM CDT | Special Weather Statement | TSA | Benton | 32 min |
| Jul 16, 3:18 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Jul 16, 4:16 PM CDT | Special Weather Statement | TSA | Crawford | 44 min |
| Jul 16, 4:33 PM CDT | Special Weather Statement | TSA | Crawford | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.